MAUDE Adverse Event Report: ETHICON INC. VCL+ VIO 27IN 0 S/A CTX; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL+ VIO 27IN 0 S/A CTX; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number VCP364H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/18/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Device evaluation summary: one detached needle and one suture piece of product code vcp364, lot mjm737 were returned for analysis.During the visual inspection of the detached needle, the swage and attachment area were noted to be as expected, but marks appears to be by use of surgical instrument could be found on the body needle.The suture piece was examined.A correct insertion mark and body fluids were observed; also, the end was cut.In addition, the force used to detach needle from the suture could not be determined.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.Per the sample condition, it could not be determined what may have caused the reported incident of ¿2 threads were found detached from the needles of vcp3364h during a caesarean section.¿ a manufacturing record evaluation was performed for the finished device mjm737 number, and no non-conformances were identified.Expiration date: 07/31/2023.Date of mfg.: 08/07/2018.A manufacturing record evaluation was performed for the finished device mjm737 number, and no non-conformances were identified.First device reported in mw 2210968-2019-84292.
 
Event or Problem Description
It was reported that a patient underwent a caesarean section procedure on (b)(6) 2019 and suture was used.The suture was detached from the needle during use.There were no adverse patient consequences.

Brand Name
VCL+ VIO 27IN 0 S/A CTX
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key8791027
Report Number2210968-2019-84293
Device Sequence Number1993599
Product Code GAM
UDI-Device Identifier10705031052772
UDI-Public10705031052772
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
K032420
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2023
Device Catalogue NumberVCP364H
Device Lot NumberMJM737
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/12/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/19/2019
Initial Report FDA Received Date07/15/2019
Patient Sequence Number1